MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a portion of the balloon became separated and remained in the patient.A 4f 3mm x 220mm x 150cm sterling was selected for use in a balloon angioplasty procedure.During the procedure post dilation, the balloon was deflated and removed from the patient.It was then discovered that a portion of the balloon had separated and remained in the patient.Attempts were made to retrieve the device fragment, but they were unsuccessful.The procedure was completed with a covered stent.The patient was fine and in stable condition.
 
Additional Manufacturer Narrative
Device eval by mfr: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.There was a circumferential tear 12.4cm from the proximal end of the balloon.The inner shaft was separated at the tack weld 123.6cm from the strain relief.There was a section of inner shaft with the device that was severely buckled and stretched and could not be accurately measured.The distal portion of the balloon, tip, and part of the inner shaft was missing.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11318763
Report Number2134265-2021-01576
Device Sequence Number11596936
Product Code LIT
UDI-Device Identifier08714729860174
UDI-Public08714729860174
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0026282291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date04/08/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;